Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 74, NWS Tallahassee, FL

May 26, 2015Early County, Miller County, Seminole County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at May 26, 2015, 12:35 PM EDT for Early County, Miller County, Seminole County, Georgia. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2015, 12:35 PM EDT (16:35 UTC)
Expired
May 26, 2015, 1:15 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Early County, GA, Miller County, GA, Seminole County, GA

The radar

The Ft Rucker radar (KEOX), 69 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 12:40 PM EDTTSTM WND DMG3 Ne Iron City, GAHALF A ROOF BLOWN OFF A MOBILE HOME ON LANE BRIDGE ROAD
May 26, 12:44 PM EDTTSTM WND DMGDonalsonville, GATREE DOWN ON POWER LINE IN TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1734 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WUUS52 KTAE 261635
SVRTAE
GAC099-201-253-261715-
/O.NEW.KTAE.SV.W.0074.150526T1635Z-150526T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1235 PM EDT TUE MAY 26 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SEMINOLE COUNTY IN SOUTHWESTERN GEORGIA...
  SOUTHWESTERN EARLY COUNTY IN SOUTHWESTERN GEORGIA...
  WESTERN MILLER COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 115 PM EDT

* AT 1235 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED NEAR DONALSONVILLE...AND MOVING NORTH
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DONALSONVILLE...IRON CITY...JAKIN...CEDAR SPRINGS...SHARPHAGEN...
  JONES CROSSROADS...LELA...DESSER...LITTLE HOPE...DONALDSONVILLE
  A/P...HOWARDS MILL...ENTERPRISE...STEAM MILL...MAYHAW...
  KILLARNEY...DAVIS PARK...SAFFOLD AND RIVERTURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3129 8478 3089 8476 3086 8493 3088 8493
      3093 8497 3093 8498 3096 8498 3097 8500
      3105 8501 3110 8503 3120 8510
TIME...MOT...LOC 1635Z 171DEG 21KT 3097 8489 

$$

42-DVD
2 follow-up statements
552 
WWUS52 KTAE 261646
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1246 PM EDT TUE MAY 26 2015

GAC099-201-253-261715-
/O.CON.KTAE.SV.W.0074.000000T0000Z-150526T1715Z/
SEMINOLE GA-EARLY GA-MILLER GA-
1246 PM EDT TUE MAY 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR NORTHWESTERN SEMINOLE...SOUTHWESTERN EARLY AND WESTERN MILLER
COUNTIES...

AT 1246 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER DONALSONVILLE...MOVING NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...IRON CITY...JAKIN...CEDAR SPRINGS...SHARPHAGEN...
JONES CROSSROADS...LELA...LITTLE HOPE...DONALDSONVILLE A/P...HOWARDS
MILL...ENTERPRISE...STEAM MILL...MAYHAW...KILLARNEY...DAVIS PARK...
SAFFOLD AND RIVERTURN.

LAT...LON 3098 8476 3096 8498 3097 8500 3105 8501
      3110 8503 3120 8510 3129 8478
TIME...MOT...LOC 1646Z 178DEG 21KT 3104 8488 

$$

42-DVD
124 
WWUS52 KTAE 261658
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1258 PM EDT TUE MAY 26 2015

GAC253-261708-
/O.CAN.KTAE.SV.W.0074.000000T0000Z-150526T1715Z/
SEMINOLE GA-
1258 PM EDT TUE MAY 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SEMINOLE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3129 8478 3107 8477 3108 8502 3110 8503
      3120 8510
TIME...MOT...LOC 1658Z 179DEG 22KT 3112 8486 

$$

GAC099-201-261715-
/O.CON.KTAE.SV.W.0074.000000T0000Z-150526T1715Z/
EARLY GA-MILLER GA-
1258 PM EDT TUE MAY 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR SOUTHWESTERN EARLY AND WESTERN MILLER COUNTIES...

AT 1258 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR DONALSONVILLE...MOVING NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
JAKIN...CEDAR SPRINGS...ENTERPRISE...JONES CROSSROADS...MAYHAW...
KILLARNEY...SAFFOLD AND HOWARDS MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3129 8478 3107 8477 3108 8502 3110 8503
      3120 8510
TIME...MOT...LOC 1658Z 179DEG 22KT 3112 8486 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:27 AM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, May 26, 9:27 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 AM EDT TUE MAY 26 2015

.NEAR TERM [THROUGH TODAY]...

THE MORNING ANALYSIS SHOWS AN MCS STRETCHING FROM SOUTHERN ALABAMA
TO THE NORTHERN GULF PROPAGATING EASTWARD TOWARDS THE FORECAST
AREA. DESPITE THE UNFAVORABLE TIME OF DAY...THIS CONVECTION IS
FAIRLY VIGOROUS WITH LOTS OF CLOUD TO GROUND LIGHTNING NOTED. AS
WE HEAD THROUGH THE DAY...CONVECTION IS LIKELY TO CONTINUE
SPREADING EASTWARD ALONG THE LEADING EDGE OF THE ASSOCIATED COLD
POOL. IN ADDITION...DAYTIME HEATING ALONG THE LEAD EDGE OF THE MCS
WILL DESTABILIZE THE ATMOSPHERE AHEAD OF IT WITH ADDITIONAL
CONVECTION LIKELY TO DEVELOP. THE 12Z KTAE SOUNDING SAMPLED SOME
FAIRLY IMPRESSIVE MID-LEVEL LAPSE RATES FOR THIS TIME OF YEAR WITH
700-500 MB LAPSE RATES OF 6.7C/KM NOTED. SPC HAS HIGHLIGHTED THE
WESTERN PORTIONS OF THE FORECAST AREA FOR A MARGINAL RISK OF
SEVERE STORMS WITH GUSTY WINDS BEING THE MAIN THREAT THIS
AFTERNOON.

&&

.AVIATION...

[THROUGH 12Z WEDNESDAY] REMAINING LOW CEILINGS SHOULD CONTINUE TO
LIFT THROUGH THE REST OF THE MORNING. SCATTERED SHOWERS AND
THUNDERSTORMS COULD IMPACT ALL TERMINALS THIS AFTERNOON,
PARTICULARLY KDHN, AND CAUSE TEMPORARY DROPS IN CEILING AND
VISIBILITY. IN GENERAL, VFR CONDITIONS ARE EXPECTED AT ALL
TERMINALS UNTIL MVFR CEILINGS MOVE IN AGAIN EARLY TOMORROW
MORNING.

&&

.PREV DISCUSSION [332 AM EDT]...

.SHORT TERM [TONIGHT THROUGH THURSDAY]...

AN ELONGATED AREA OF +PV IS FORECAST TO STRETCH ESSENTIALLY THE
ENTIRE LENGTH OF THE MISSISSIPPI RIVER BY TONIGHT. THIS WILL
RESULT IN BROAD SOUTHWESTERLY FLOW ACROSS THE SOUTHEAST ON THE
LEADING EDGE OF A SHORTWAVE TROUGH CENTERED OVER THE UPPER
MISSISSIPPI VALLEY. THE SOUTHERN HALF OF THE +PV ANOMALY IS
FORECAST TO WEAKEN AS IT REACHES THE SOUTHEAST WEDNESDAY
AFTERNOON, THOUGH SHOULD STILL YIELD WIDESPREAD SHOWERS AND
THUNDERSTORMS, ESPECIALLY WEST OF A LINE FROM ALBANY THROUGH
TALLAHASSEE. SLIGHTLY ABOVE AVERAGE PWAT VALUES, COUPLED WITH
RELATIVELY LIGHT STEERING FLOW MAY SET UP SOME HEAVY RAIN IN SPOTS
WEST OF THE APALACHICOLA AND CHATTAHOOCHEE RIVERS, THOUGH
WIDESPREAD FLOODING IS NOT EXPECTED. ON THURSDAY, A WEAKER
SOUTHERN STREAM ANOMALY WILL MOVE INTO THE TRI-STATE AREA AND ONCE
AGAIN FOCUS THE BULK OF CONVECTION WEST OF THE AFOREMENTIONED LINE
WHILE DRIER AIR MOVES IN ACROSS THE EASTERN HALF OF THE REGION.
AFTERNOON HIGHS ARE EXPECTED TO RUN NEAR SEASONAL AVERAGES.

.LONG TERM [THURSDAY NIGHT THROUGH TUESDAY]...

WHILE THERE IS SOME AGREEMENT BETWEEN THE GLOBAL MODELS IN WEAK
RIDGING LEADING UP TO THE WEEKEND, THEIR SOLUTIONS BEGIN TO
DIVERGE BY SATURDAY. WHILE THEY TEND TO AGREE THAT ANOTHER
SHORTWAVE TROUGH WILL MOVE THROUGH THE CENTRAL PLAINS AND MIDWEST
THIS WEEKEND, THE GFS BREAKS OFF A WAVE AND SUBSEQUENTLY SPREADS
WEAK TROUGHING OVER THE SOUTHEAST BOTH SATURDAY AND SUNDAY. THIS
WOULD RESULT IN A RATHER WET WEEKEND. FOR NOW WILL TREND TOWARDS
THE PREVIOUS FORECAST AND THE ECMWF WHICH WOULD SUGGEST MORE
CLIMATOLOGICAL POPS, SCATTERED ALONG THE AFTERNOON SEABREEZE. BY
EARLY NEXT WEEK, THERE REMAINS AGREEMENT THAT THE AFOREMENTIONED
SHORTWAVE WILL REACH THE EASTERN THIRD OF THE COUNTRY AND RESULT
IN HIGHER THAN NORMAL RAIN CHANCES.

.MARINE...

EAST OR SOUTHEASTERLY FLOW WILL PREVAIL THROUGH THE WEEKEND. EACH
NIGHT, EXPECT ENHANCEMENTS IN WINDS AND SEAS; THOUGH THE SURGES
SHOULD REMAIN MOSTLY BELOW HEADLINE LEVELS.

.FIRE WEATHER...

RH WILL REMAIN ABOVE CRITICAL THRESHOLDS THIS WEEK WITH WETTING
RAINS EXPECTED ACROSS PORTIONS OF THE FORECAST AREA EACH DAY.

.HYDROLOGY...

THE NEXT FEW DAYS WILL BE RATHER WET FOR THE WESTERN HALF OF THE
REGION. EXPECT AVERAGE RAINFALL AMOUNTS OF 1-3 INCHES ACROSS
SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE, WITH GENERALLY AN
INCH OR LESS EAST OF A LINE FROM ALBANY TO TALLAHASSEE. TRAINING
CELLS, OR JUST GENERAL SLOW STORM MOTION WILL YIELD ISOLATED
AMOUNTS THAT COULD BE DOUBLE THE AVERAGE. GENERALLY SPEAKING,
RIVERS ARE WELL POISED TO HANDLE THE AFOREMENTIONED AMOUNTS,
THOUGH SENSITIVE BASINS THAT GET THE ISOLATED HIGHER AMOUNTS MAY
REACH ACTION STAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   89  72  85  70  87 /  40  30  50  20  30
PANAMA CITY   84  74  84  73  83 /  40  40  70  20  50
DOTHAN        87  69  85  68  84 /  80  40  70  40  70
ALBANY        90  70  86  68  86 /  70  40  70  40  30
VALDOSTA      91  69  88  66  88 /  60  40  40  10  20
CROSS CITY    92  70  88  67  87 /  50  40  30  10  10
APALACHICOLA  86  75  83  73  82 /  30  40  60  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL BAY-
     COASTAL FRANKLIN-SOUTH WALTON.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...DVD/MERRIFIELD
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...DVD/MERRIFIELD
MARINE...HARRIGAN
FIRE WEATHER...WOOL
HYDROLOGY...HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:53 PM EDTSpecial Weather StatementTAEClay, Quitman, Randolph37 min
May 26, 2:13 PM EDTSevere Thunderstorm WarningTAERandolph, Terrell33 min
May 26, 4:30 PM EDTSpecial Weather StatementTAELowndes15 min
May 26, 4:43 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier, Lowndes32 min
May 26, 5:08 PM EDTSpecial Weather StatementTAEBerrien37 min
May 26, 5:24 PM EDTSevere Thunderstorm WarningTAEBerrien36 min
May 26, 5:50 PM EDTSpecial Weather StatementTAEWorth25 min
May 26, 6:00 PM EDTSpecial Weather StatementTAEBrooks, Lowndes15 min
May 26, 6:06 PM EDTSpecial Weather StatementTAEIrwin24 min
May 26, 6:23 PM EDTSpecial Weather StatementTAEDecatur, Grady, Miller, Seminole22 min
May 26, 6:51 PM EDTSpecial Weather StatementTAEIrwin24 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.